MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SRD S5 ERC TUBING CLAMP/500MM; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH SRD S5 ERC TUBING CLAMP/500MM; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-05-60
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the s5 erc tubing clamp / 620mm.The incident occurred in usa.According to livanova field service, the erc lost the connection with the e/p pack.And was defective or it was disabled by perfusionist.Livanova field service could not duplicate error message but did get a "no tube was inserted in the arterial clamp" message when tubing was inside clamp.Perfusionist also mentioned they occasionally would get "init error" message that they would be able to clear out when they would reboot the s5.For safety, the defective erc was replaced with new one.Performed functional check on cp5 with new erc and all testing passed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that the cp5 rotated and has no forward flow during procedure.There is no report of any patient injury.Through follow up with the perfusionist, livanova learned the error occurred post bypass when the perfusionist was trying to transfuse pump blood volume to cell saver.There was no flow because the erc clamped the line.The cp5 control panel also did not have the erc open/close icon.The perfusionist turned off the s5 and back on and the error messages went away.The displayed error messages were ¿arterial clamp is defective¿ and ¿arterial clamp does not open/close¿.
 
Additional Manufacturer Narrative
H10: complaints database analysis revealed no similar event since unit installation in 2019.The header of the error message was unknown, however, based on the event description it can be assumed that the error message displayed was "arterial clamp defective".The reported error message can be due to: - hardware failure of the erc (defective zka board, defective zkb board); - mechanical blockage of the spindle; - user error (incorrect tube used by the customer).Based on the above and considering service activity performed by the field service technician, it cannot be ruled out that the reported event was caused by a temporary loss of communication between the erc and the s5 console due to loose/defective components of the erc internal boards.This report was due on november 30, 2023; however, due to a network disruption at livanova, the ability to submit mdrs was lost on november 19, 2023, before this report was ready to submit.The report was prepared and submitted immediately following restoration of the livanova systems.

Brand Name
SRD S5 ERC TUBING CLAMP/500MM
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17744541
Report Number9611109-2023-00434
Device Sequence Number17189648
Product Code DWA
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)190916
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K032213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-60
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown